The Journal of Geometric Analysis

, Volume 13, Issue 4, pp 581–593 | Cite as

A sharp bound for the degree of proper monomial mappings between balls

  • John P. D’Angelo
  • Šimon Kos
  • Emily Riehl
Article

Abstract

The authors prove that a proper monomial holomorphic mapping from the two-ball to the N-ball has degree at most 2N-3, and that this result is sharp. The authors first show that certain group-invariant polynomials (related to Lucas polynomials) achieve the bound. To establish the bound the authors introduce a graph-theoretic approach that requires determining the number of sinks in a directed graph associated with the quotient polynomial. The proof also relies on a result of the first author that expresses all proper polynomial holomorphic mappings between balls in terms of tensor products.

Math Subject Classifications

32B99 32H02 11B309 

Key Words and Phrases

Proper holomorphic mappings unit ball Lucas polynomials 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Alexander, H. Proper holomorphic mappings in Cn,Indiana Univ. Math. J.,26, 137–146, (1977).CrossRefMathSciNetMATHGoogle Scholar
  2. [2]
    D’Angelo, J.P.Several Complex Variables and the Geometry of Real Hypersurfaces, CRC Press, Boca Raton, FL, (1993).MATHGoogle Scholar
  3. [3]
    D’Angelo, J.P. Proper polynomial mappings between balls,Duke Math. J.,57, 211–219, (1988).CrossRefMathSciNetMATHGoogle Scholar
  4. [4]
    D’Angelo, J.P. Invariant holomorphic mappings,J. Geom. Anal.,6(2), 163–179, (1996).MathSciNetMATHGoogle Scholar
  5. [5]
    D’Angelo, J.P. and Lichtblau, D. Spherical space forms, CR mappings, and proper maps between balls,J. Geom. Anal.,2(5), 391–415, (1992).MathSciNetMATHGoogle Scholar
  6. [6]
    Faran, J.J. Maps from the two-ball to the three-ball,Inv. Math.,68, 441–475, (1982).CrossRefMathSciNetMATHGoogle Scholar
  7. [7]
    Kos, Šimon, Two applications of the quasiclassical method to superfluids, Thesis, Dept. of Physics, University of Illinois, Urbana, (2001).Google Scholar
  8. [8]
    Koshy, T.Fibonacci and Lucas Numbers, John Wiley & Sons, NY, (2001).MATHGoogle Scholar
  9. [9]
    Pinchuk, S. On the holomorphic continuation of holomorphic mappings,Math. USSR-Sb.,27. 375–392, (1975).CrossRefGoogle Scholar
  10. [10]
    Setya-Budhi, W. Proper holomorphic mappings in several complex variables, (thesis), University of Illinois, (1993).Google Scholar

Copyright information

© Mathematica Josephina, Inc. 2003

Authors and Affiliations

  • John P. D’Angelo
    • 1
  • Šimon Kos
    • 2
  • Emily Riehl
    • 1
  1. 1.Department of MathematicsUniversity of IllinoisUrbana
  2. 2.Center for Nonlinear StudiesLos Alamos National LaboratoryLos Alamos

Personalised recommendations